Alert archive / Texas / Flash Flood Warnings in 2017
Flash Flood Warning 38, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood warning at Jun 21, 2017, 8:49 PM CDT for Jefferson County, Orange County, Texas. It was in force for 116 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2017, 8:49 PM CDT (01:49 UTC)
- Expired
- Jun 21, 2017, 10:45 PM CDT
- In force
- 116 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Jefferson County, TX, Orange County, TX
The radar
The Lake Charles radar (KLCH), 89 km from the middle of the area, began a volume at 01:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 1.8 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 935 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 564 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 128 m²/s²
- 0-3 km storm-relative helicity
- 173 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 3.6
The text
As transmitted.
638
WGUS54 KLCH 220149
FFWLCH
TXC245-361-220345-
/O.NEW.KLCH.FF.W.0038.170622T0149Z-170622T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lake Charles LA
849 PM CDT WED JUN 21 2017
The National Weather Service in Lake Charles has issued a
* Flash Flood Warning for...
Jefferson County in southeastern Texas...
Southwestern Orange County in southeastern Texas...
* Until 1045 PM CDT
* At 844 PM CDT, Doppler radar indicated a band of heavy rain and a
few thunderstorms associated with Tropical Storm Cindy advancing
west across the warned area. Up to two inches of rain has already
fallen across portions of the area and 1 to 2 additional inches of
heavy rain is possible. Flash flooding is expected to begin
shortly.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 2989 9436 2989 9444 3010 9444 3012 9430
3016 9428 3017 9422 3019 9421 3016 9411
3016 9386 2993 9387 2984 9395 2981 9395
2980 9394 2981 9393 2977 9393 2976 9390
2971 9385 2972 9387 2967 9406 2956 9435
$$
MMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 21, 6:48 PM CDT, 2 hours 1 minute earlier.
Area forecast discussion, Jun 21, 6:48 PM CDT, 2 hours 1 minute before
Area Forecast Discussion
National Weather Service Lake Charles LA
648 PM CDT Wed Jun 21 2017
.AVIATION...NO major changes to TAFS. Tropical Storm Cindy now
over the northwest gulf is forecast to track northwest reaching
the vicinity of Sabine Pass late tonight and then track north
while weakening. Strong and gusty northeast flow ongoing will come
around to the east then south with passage of the system.
MVFR/IFR ceilings with occasional showers can be expected
overnight and well into Thursday.
&&
.PREV DISCUSSION... /issued 506 PM CDT Wed Jun 21 2017/
DISCUSSION...
Showers and thunderstorms from Tropical Storm Cindy continue to
sweep across coastal southeast Texas and southern Louisiana this
afternoon. Bands of rains will move across the northwest gulf
region through the overnight hours. Rains will be heavy at times
with the winds increasing inside of storms. Seas along the coast
are running about two to three feet above normal and this will
continua through landfall. Cindy is expected to make during the
overnight hours on Thursday morning timeframe and then move
inland. Looking at rainfall of three to five inches with isolated
amounts higher with stronger storms. The Tropical Storm Warning
for inland southeast Texas and southern Louisiana has been
replaced with A Wind Advisory as Cindy has weaken a little
through the day.
Longterm Forecast... Sunday through Wednesday...weak troughing aloft
will move off to the east as high pressure builds in from Texas. At
the surface...a cool front will stall near the coast by Monday
morning and return as a warm front by the end of the seven day
forecast period ending Wednesday. Rain chances will remain elevated
Sunday through Tuesday with less activity expected by Wednesday as
high pressure stabilizes the atmosphere. Temperatures will remain
below normal due to clouds and rain cooled air.
MARINE...
TROPICAL STORM CINDY CONTINUES TO MOVE TO THE NORTHWEST.
TROPICAL STORM WINDS WILL CONTINUE OVER THE COASTAL WATERS
THROUGHOUT THROUGH THE OVERNIGHT HOURS. LIKEWISE, SEAS WILL
CONTINUE TO BUILD AND BECOME INCREASINGLY ROUGH. ALL MARINE
INTERESTS SHOULD CLOSELY MONITOR THIS SYSTEM. &&
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 74 84 76 86 / 90 90 70 60
LCH 77 85 79 88 / 100 90 60 60
LFT 76 84 78 87 / 100 90 50 60
BPT 76 84 78 88 / 100 80 70 60
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Flash Flood Watch through Thursday evening for LAZ027>033-
041>045-052>055-073-074.
Tropical Storm Warning for LAZ041>045-052>055-073-074.
Wind Advisory until noon CDT Friday for LAZ027>033.
TX...Flash Flood Watch through Thursday evening for TXZ180-201-215-
216-259>262.
Tropical Storm Warning for TXZ201-215-216-261-262.
Wind Advisory until noon CDT Friday for TXZ180-259-260.
GM...Tropical Storm Warning for GMZ430-432-435-450-452-455-470-472-
475.
&&
AVIATION...23Hazardous weather outlook, Jun 21, 5:26 AM CDT, 15 hours 23 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 526 AM CDT Wed Jun 21 2017 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 221030- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- 526 AM CDT Wed Jun 21 2017 This Hazardous Weather Outlook is for portions of central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana, and southeast Texas. .DAY ONE...Today and Tonight A Tropical Storm Warning is in effect for all of southeast Texas and southwest Louisiana. Winds are expected to increase throughout the day today with tropical storm force gusts likely by this evening. A Flash Flood Watch is in effect for all of southeast Texas and southwest Louisiana. Heavy rainfall from tropical rainbands could result in flash flooding. There will also be a risk of tornadoes within the tropical rainbands today and tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday A Tropical Storm Warning is in effect for all of southeast Texas and southwest Louisiana through late Thursday evening. Winds gusts to tropical storm force will be likely through Thursday morning. A Flash Flood Watch is in effect for all of southeast Texas and southwest Louisiana through late Thursday afternoon. Heavy rainfall from tropical rainbands could result in flash flooding. There will also be a marginal risk of tornadoes within the tropical rainbands on Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed later today. GMZ430-432-435-450-452-455-470-472-475-221030- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 526 AM CDT Wed Jun 21 2017 This Hazardous Weather Outlook is for portions of Gulf of Mexico. .DAY ONE...Today and Tonight Tropical storm conditions will persist over the coastal waters today and tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday A Tropical Storm Warning is in effect for the coastal waters through late Thursday evening. Winds and seas will likely remain elevated over the coastal waters through the day on Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed later today.
In the hours before
Local storm report, Jun 21, 7:15 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
715 PM CDT WED JUN 21 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM FLASH FLOOD 1 SW LAKE CHARLES 30.20N 93.22W
06/21/2017 CALCASIEU LA EMERGENCY MNGR
KNEE-DEEP WATER OVER RYAN STREET AT 210. ON/OFF RAMPS
UNDER WATER.
&&
RACKLEYLocal storm report, Jun 21, 7:16 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
716 PM CDT WED JUN 21 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM FLASH FLOOD LAKE CHARLES 30.21N 93.20W
06/21/2017 CALCASIEU LA PUBLIC
MULTIPLE REPORTS OF STREET FLOODING ACROSS LAKE CHARLES.
&&
RACKLEYLocal storm report, Jun 21, 7:24 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
724 PM CDT WED JUN 21 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0643 PM FLASH FLOOD 1 NW SULPHUR 30.24N 93.38W
06/21/2017 CALCASIEU LA PUBLIC
STREET FLOODING.
&&
RACKLEYLocal storm report, Jun 21, 7:26 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
726 PM CDT WED JUN 21 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM FLASH FLOOD LAKE CHARLES 30.21N 93.20W
06/21/2017 CALCASIEU LA NWS EMPLOYEE
WATER OVER ROADS AND STRANDED MOTORISTS ACROSS LAKE
CHARLES.
&&
RACKLEYThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 7:45 PM CDT | Areal Flood Advisory | LCH | Hardin, Jasper, Jefferson, Newton, Orange | 2 hr |
| Jun 21, 9:05 PM CDT | River Flood Warning | LCH | Newton, Orange | 10 days |
| Jun 22, 4:48 AM CDT | Areal Flood Advisory | LCH | Jasper, Newton | 117 min |
| Jun 22, 10:57 AM CDT | Coastal Flood Warning | LCH | 8 hr | |
| Jun 22, 3:29 PM CDT | Coastal Flood Advisory | LCH | 7 hr |
Nearby
Flash Flood Warnings in Texas, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.